MAUDE Adverse Event Report: ARTIVION, INC. PULMONARY VALVE & CONDUIT SG; HEART VALVE, MORE THAN MINIMALLY MANIPULATED ALLOGRAFT

ARTIVION, INC. PULMONARY VALVE & CONDUIT SG; HEART VALVE, MORE THAN MINIMALLY MANIPULATED ALLOGRAFT
Model Number SGPV00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pseudoaneurysm (2605)
Date of Event 11/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Event or Problem Description
According to the implant summary card received previously implanted artivion tissue was explanted from a patient on (b)(6) 2024.Artivion implant database revealed sgpv00 serial number: (b)(6) for this patient.This investigation is relegated to sgpv00 serial number: (b)(6) with allegation of explant due to repair of pseudoaneurysm.
 
Additional Manufacturer Narrative
The certificate of assurance for pulmonary valve & conduit sg (b)(4) was reviewed.All attributes identified during inspection were documented appropriately.There are no rejectable attributes per qs3001 ¿ cardiac allograft attributes.During the final inspection of this graft, per gp1350, sub-assembly, inspection; graft, cardiac and vascular, the dilator should fully occupy the valve orifice at the level of the basal ring and should fully engage the annular circumference at the basal ring and fit without distention.As part of inspection of the graft, the final label measurements are determined by the inspector.The inspector¿s training records were reviewed, and the technician was found to be appropriately trained at the time the task was performed.No findings were identified that could have contributed to the reported event.According to the artivion implant database, the explanted tissue, sgpv00 serial number: (b)(6) was implanted into a 12-year-old male on (b)(6) 2024.The implant summary card indicates that it was used as a ¿pulmonary valve¿; other details related to this implant procedure are unavailable at this time.Per the initial information received, the homograft was explanted on (b)(6) 2024, approximately 5 months post-operative due to pseudoaneurysm; the specific location (proximal or distal) remains unknown.Operative notes are not available for the incident or reoperation currently and no additional information is pending.No tissue was returned for evaluation, and no laboratory or pathology reports have been provided to lend more information related to the cause or extent of the reported pseudoaneurysm.Homografts remain one of the most used materials for pediatric cardiac reconstruction procedures, despite the likely need for future reoperation.Our labeling lists known adverse events, including pseudoaneurysm formation, related to the use of homografts; many of which may lead to the explant.Reoperation for pseudoaneurysm formation in this patient population is a known occurrence also described in the literature.(bielefeld 2001, brown 2005, kalfa 2012, rodefeld 2008, levine 1995).No tissue sample was returned for evaluation and there is insufficient information to determine a root cause of the reported pseudoaneurysm.Reoperation due to pseudoaneurysm in this pediatric population is not an unexpected outcome as reported in the literature.Adequate precautions are provided in our labeling.The synergraft cryopreserved human tissue a/dfmea was reviewed.The reported event is addressed in hazard step/item #s a.5 - 11a, 11b.The sg cryopreserved human tissue pfmea was reviewed.The reported tissue was not returned to for evaluation.A review of the tpl (tissue processing laboratory) report for sid# (b)(6) found no related issues.The reported event will continue to be monitored for trends.No updates to the rmf are needed in response to this complaint.Risk has been reduced as low as possible and overall residual risk is acceptable.No tissue sample was returned for evaluation and there is insufficient information to determine a root cause of the reported pseudoaneurysm.Reoperation due to pseudoaneurysm in this pediatric population is not an unexpected outcome as reported in the literature.Adequate precautions are provided in our labeling.This event does not identify additional hazards or modify the probability and severity of existing hazards.There is no indication that an error or deficiency occurred at artivion- formerly cryolife/jotec and the ifu adequately communicates risk.Field assurance will continue to monitor similar complaints to determine if additional actions are warranted; however, at this time no further actions are necessary.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion- formerly cryolife/jotec is accurate or has been confirmed by artivion.References: 1.Bielefeld et al.Annals of thoracic surgery 2001; 71(2): 482-8.2.Brown et al.Annals of thoracic surgery 2005; 80(2): 655-64.3.Kalfa et al.European journal of cardiothoracic surgery 2012; 42(6): 981-7.4.Rodefeld et al.The journal of heart valve disease 2008; 17(1): 119-26.5.Levine et al.Annals of thoracic surgery 1995; 59: 60-66.

Brand Name
PULMONARY VALVE & CONDUIT SG
Common Device Name
HEART VALVE, MORE THAN MINIMALLY MANIPULATED ALLOGRAFT
Manufacturer (Section D)
ARTIVION, INC.
1655 roberts blvd. nw
kennesaw GA 30144
Manufacturer (Section G)
ARTIVION, INC.
1655 roberts blvd. nw
kennesaw GA 30144
Manufacturer Contact
rochelle maney
1655 roberts blvd nw
kennesaw, GA 30144
7704193355
MDR Report Key22967209
Report Number1063481-2025-00076
Device Sequence Number21084479
Product Code OHA
UDI-Device Identifier00877234000447
UDI-Public00877234000447
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K092021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberSGPV00
Device Lot Number176974
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/04/2025
Supplement Report FDA Received Date11/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age12 YR
Patient SexMale